Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 222, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2011, 2:40 PM EDT for Leslie County, Perry County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 21, 2011, 3:05 PM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leslie County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2237 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS53 KJKL 211840
SVRJKL
KYC131-193-211930-
/O.NEW.KJKL.SV.W.0222.110621T1840Z-110621T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
240 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 330 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CINDA...OR 7 MILES SOUTHEAST OF HYDEN...AND MOVING NORTHEAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CUTSHIN...SMILAX...YEADDISS AND BIG ROCK AROUND 245 PM EDT.
WOOTON AND LEATHERWOOD AROUND 250 PM EDT.
DALEY AROUND 255 PM EDT.
FREW AROUND 300 PM EDT.
AVAWAM AND SLEMP AROUND 305 PM EDT.
VIPER AND DAISY AROUND 315 PM EDT.
DIABLOCK...HAZARD AND CORNETTSVILLE AROUND 320 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3710 8345 3732 8316 3728 8312 3724 8312
3724 8310 3724 8308 3719 8302 3718 8305
3717 8304 3714 8306 3711 8305 3696 8330
TIME...MOT...LOC 1840Z 230DEG 14KT 3709 8329
WIND...HAIL 60MPH 1.00IN
$$
GREIF3 follow-up statements
502
WWUS53 KJKL 211850
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
250 PM EDT TUE JUN 21 2011
KYC131-193-211930-
/O.CON.KJKL.SV.W.0222.000000T0000Z-110621T1930Z/
PERRY KY-LESLIE KY-
250 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LESLIE AND EAST CENTRAL PERRY COUNTIES UNTIL 330 PM EDT...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CUTSHIN...OR 7 MILES SOUTHEAST OF HYDEN...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DALEY AROUND 255 PM EDT.
FREW AROUND 300 PM EDT.
VIPER AND DAISY AROUND 315 PM EDT.
DIABLOCK...CORNETTSVILLE AND HAZARD AROUND 320 PM EDT.
JEFF AROUND 325 PM EDT.
VICCO AND BULAN AROUND 330 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3712 8329 3732 8316 3728 8312 3724 8312
3724 8310 3724 8308 3719 8302 3718 8305
3717 8304 3714 8306 3711 8305 3699 8329
TIME...MOT...LOC 1850Z 230DEG 14KT 3712 8325
WIND...HAIL 60MPH 1.00IN
$$
GREIF517
WWUS53 KJKL 211859
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT TUE JUN 21 2011
KYC131-193-211930-
/O.CON.KJKL.SV.W.0222.000000T0000Z-110621T1930Z/
PERRY KY-LESLIE KY-
259 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LESLIE AND EAST CENTRAL PERRY COUNTIES UNTIL 330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DALEY...OR 8 MILES EAST OF
HYDEN...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VIPER AND DAISY AROUND 315 PM EDT.
CORNETTSVILLE AROUND 320 PM EDT.
JEFF AROUND 325 PM EDT.
VICCO AROUND 330 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3702 8325 3714 8324 3726 8313 3724 8312
3724 8310 3724 8308 3719 8302 3718 8305
3717 8304 3714 8306 3711 8305
TIME...MOT...LOC 1859Z 230DEG 14KT 3714 8322
WIND...HAIL 60MPH 0.75IN
$$
GREIF514
WWUS53 KJKL 211905
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
305 PM EDT TUE JUN 21 2011
KYC131-193-211916-
/O.CAN.KJKL.SV.W.0222.000000T0000Z-110621T1930Z/
PERRY KY-LESLIE KY-
305 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LESLIE AND EAST
CENTRAL PERRY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3702 8325 3714 8324 3726 8313 3724 8312
3724 8310 3724 8308 3719 8302 3718 8305
3717 8304 3714 8306 3711 8305
TIME...MOT...LOC 1906Z 230DEG 14KT 3716 8319
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:40 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 21, 1:40 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 140 PM EDT TUE JUN 21 2011 .SHORT TERM.../THE REST OF TODAY/ UPPER RIDGE HAS POKED NORTHWARD OVERNIGHT WITH MOSTLY CLEAR SKIES OVER MOST OF THE FORECAST AREA AT THIS TIME. HOWEVER...A STRONG SHORTWAVE IS ALREADY KICKING OFF CONVECTION OVER CENTRAL TN AND WESTERN KY. THIS SHORTWAVE IS POISED TO PASS OVER THE REGION THIS AFTERNOON...DURING PEAK HEATING...AND WITH NO REAL CAP VISIBLE IN FORECAST SOUNDINGS WE WILL BE INCREASING OUR THUNDERSTORM CHANCES WITH A LATE MORNING UPDATE. SPC HAS INCLUDED THE ENTIRE AREA IN A SLIGHT RISK OF SEVERE NOTING MODERATE CAPE VALUES AND MODEST WINDS ALOFT POSING A RISK FOR SOME ORGANIZED SEVERE CONVECTION. LOCALLY HEAVY RAINFALL WILL BE A THREAT AS WELL WITH PWATS AROUND 1.75 INCHES...ACTUALLY WETTER THAN YESTERDAY. STORMS SHOULD BE MOVING ALONG THOUGH AT 15 TO 20 MPH BASED ON PROGGED STORM MOTIONS...SO THAT SHOULD LIMIT ANY STORMS ABILITY TO DROP EXCESSIVE RAINFALL AT ANY ONE LOCATION. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY/ EARLY THIS MORNING...A MID TO UPPER LEVEL RIDGE WAS CENTERED OVER THE FL PENINSULA WITH THE RIDGE AXIS EXTENDING NORTH ACROSS THE SOUTHERN APPALACHIANS INTO CENTRAL KY AND FURTHER NORTH TOWARD THE SOUTHERN GREAT LAKES. A SHORTWAVE WAS MOVING FROM THE LOWER MS VALLEY REGION TOWARD THE TN VALLEY REGION OVER THE RIDGE AND IN ADVANCE OF THE MAIN UPPER LEVEL TROUGH THAT EXTENDED SOUTH ACROSS THE PLAINS FROM A CLOSED UPPER LEVEL LOW IN THE PLAINS. A SFC LOW WAS CENTERED IN THE PLAINS REGION NEAR THE KS/NB BORDER. THE SFC WARM FRONT EXTENDED EAST TOWARD THE SOUTHERN GREAT LAKES AND THEN SE INTO NORTHEASTERN KY AND THEN SE OVER THE EASTERN CWA NEAR THE KY/WV BORDER AND THEN INTO THE CAROLINAS. MID AND HIGH LEVEL CLOUDS HAVE GENERALLY THINNED OVERNIGHT...THOUGH THEY HAVE REMAINED MOST PERSISTENT TO THE WEST OF JKL OVER WESTERN PARTS OF THE CWA. EASTERN VALLEYS HAVE DECOUPLED AND FOG HAS FORMED THERE. THIS SHOULD PERSIST UNTIL AROUND DAWN AND THEN BEGIN TO LIFT...GENERALLY BEFORE THE START OF THE TODAY PERIOD. THE UPPER LEVEL RIDGE AXIS THAT WILL BE OVER THE REGION EARLY IN THE DAY WILL SHIFT TO THE EAST BY AFTERNOON. MODELS INDICATE THE SHORTWAVE/ VORT MAX OUT AHEAD OF THE MAIN TROUGH WILL MOVE NORTHEAST FROM THE TN VALLEY AND ACROSS THE REGION NEAR OR JUST PRIOR TO PEAK HEATING AND THIS COMBINED WITH UPPER LEVEL RIDGING SHIFTING EAST AND PLENTY OF LOW LEVEL MOISTURE FROM RECENT RAIN AND INITIAL DAYTIME HEATING...ISOLATED TO SCATTERED CONVECTION SHOULD DEVELOP BY EARLY TO MID AFTERNOON. MODELS PROG LI IN THE -4 TO -6C RANGE WITH CAPE ON THE ORDER OF 1500 TO 2500 J/KG. IN FACT...IF ENOUGH DAYTIME HEATING CAN OCCUR OR MORE WERE TO OCCUR THAN CURRENTLY FORECAST...A FEW STRONG TO SEVERE STORMS COULD RESULT WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...PW IN THE 1.5 TO 1.75 INCH RANGE AND RELATIVELY HIGH FREEZING LEVELS SHOULD LEAD TO PLENTY OF WARM RAIN PROCESSES AND THIS COULD RESULT IN BRIEF HEAVY RAIN AND POSSIBLY LOCALLY HEAVY RAINFALL IF STORMS WERE TO TRAIN OR MOVE REPEATEDLY OVER THE SAME AREAS. HAVE RAISED POPS FOR TODAY INTO THE CHANCE RANGE AS THE 0Z WRF AND 0Z GFS AS WELL AS THE SREF MEAN ALL BRING QPF INTO THE REGION. MOS GUIDANCE IS IN THE SCATTERED RANGE OR HIGHER AS IS THE 21Z SREF POPS. OTHERWISE...THE UPPER LEVEL TROUGH EXTENDING SOUTH FROM A CLOSED LOW MOVING FROM THE PLAINS AND INTO THE UPPER MS VALLEY REGION WILL SLOWLY APPROACH THE AREA BUT THE MEAN TROUGH AXIS MAY NOT PASS EAST OF THE AREA UNTIL AFTER THE SHORT TERM PERIOD AS SHORT WAVES MOVE DOWN ACROSS THE PLAINS AND TOWARD THE OH AND TN VALLEY REGIONS. IN SW FLOW AHEAD OF THE MAIN TROUGH...ADDITIONAL WEAK AND HARD TO TIME SHORTWAVES WILL LIKELY MOVE ACROSS THE AREA LATE TONIGHT AND INTO THE DAY ON WED. AT THE SAME TIME...THE REGION WILL REMAIN IN THE WARM SECTOR OF THE SFC LOW ALSO TRACKING FROM THE PLAINS TO THE UPPER MS VALLEY REGION AND ON INTO THE GREAT LAKES BY LATE WED NIGHT INTO THU. THE COLD FRONT SHOULD FINALLY MOVE ACROSS THE CWA LATE IN THE PERIOD. WITH ALL OF THIS IN MIND...AN EXTENDED PERIOD FOR CHANCES OF AT LEAST ISOLATED TO SCATTERED CONVECTION...IF NOT PERIODS OF GREATER COVERAGE SHOULD RESULT FROM TONIGHT THROUGH THU. DRIER AIR... PARTICULARLY AT THE LOW LEVELS WILL MOVE INTO THE REGION LATE IN THE PERIOD...BEHIND THE FRONT WITH MUCH LOWER CHANCES FOR PRECIPITATION. THE HIGHEST CHANCE FOR SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY APPEARS TO BE FROM LATE TONIGHT INTO EARLY WED EVENING. THE APPROACHING UPPER LEVEL TROUGH AND POSSIBLY WEAKER LEAD SHORTWAVES ALONG WITH THE POTENTIAL FOR SOME RIGHT ENTRANCE REGION DYNAMICS TO GET INVOLVED FOR A WHILE SHOULD PROVIDE PLENTY OF LIFT FOR CONVECTION OF THE MOIST AIRMASS PROGGED TO BE IN PLACE DURING THAT TIME. RECENT RAINFALL AND RECENT MOS GUIDANCE PERFORMANCE TRENDS ALL ARGUE FOR GOING TO THE LOWER END OF GUIDANCE FOR MAX T TODAY. INITIAL SUNSHINE SHOULD LEAD TO PLENTY OF EVAPOTRANSPIRATION AND THIS COMBINED WITH ADVECTION OF A MORE MOIST AIRMASS INTO THE REGION AND THE SHORTWAVE MOVING INTO THE AREA SHOULD LEAD TO A SUBSTANTIAL CU FIELD DEVELOPING BY EARLY TO MID AFTERNOON ALONG WITH SOME MID AND HIGH CLOUDS MOVING INTO THE AREA ASSOCIATED WITH THE SHORTWAVE. PLENTY OF CLOUDS AND GOOD COVERAGE OF PRECIP SHOULD SUPPRESS DIURNAL TEMPERATURE RANGES THROUGH THE PERIOD...WITH LOWS GENERALLY IN THE MID TO UPPER 60S AND HIGHS IN THE MID TO UPPER 80S TODAY AND THEN LOWER 80S ON WED. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ WEATHER PATTERN LOOKS TO REMAIN UNSETTLED HEADING THROUGH THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. BROAD MID/UPPER LEVEL TROUGHING WILL REMAIN OVER THE GREAT LAKES SOUTH INTO THE OHIO VALLEY THROUGH THE EXTENDED. AS IT LOOKS PRESENTLY...A BAROCLINIC ZONE WILL REMAIN ANCHORED ACROSS THE KENTUCKY REGION FROM LATE IN THE WEEK THROUGH THE WEEKEND. SEVERAL MORE SHORTWAVES WILL LIKELY PROGRESS THROUGH THE MID LEVEL TROUGH...GENERATING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. GIVEN THIS UNSETTLED PATTERN AND UNCERTAINTY WITH REGARDS TO TIMING OF INDIVIDUAL FEATURES...OPTING TO CARRY LOW CHANCE POPS THROUGH THE EXTENDED FORECAST. GIVEN THE UNSETTLED NATURE OF THINGS...OPTED TO GO COOLER FOR HIGHS THROUGH THE EXTENDED AS WELL...SIMILAR TO WHAT WE HAVE BEEN EXPERIENCING THE PAST SEVERAL DAYS. OBVIOUSLY...IF QUIETER WEATHER PREVAILS AND LESS CLOUD COVER...WE COULD END UP WARMER...BUT ODDS ARE THAT WE WILL KEEP SOME CLOUD COVER ALONG WITH REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED PERIOD. && .AVIATION.../18Z TO 18Z/...UPDATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE IN COVERAGE AND INTENSITY THROUGH THE REMAINDER OF THE AFTERNOON. THEIR SCATTERED NATURE WILL PRECLUDE ANYTHING MORE THAN A VCTS/CB MENTION IN THE TAFS AT THIS TIME. THERE MAY THEN BE A BRIEF LULL IN THE SHOWER ACTIVITY DURING THE EVENING HOURS AS THE RESPONSIBLE SHORTWAVE PASSES OFF TO OUR EAST...HOWEVER ANOTHER ROUND OF SHOWERS/TSTORMS WILL ACCOMPANY A COLD FRONT INTO THE AREA LATE TONIGHT/EARLY WEDNESDAY. WILL AGAIN HANDLE THIS WITH A PROLONGED GENERIC VCTS MENTION UNTIL TIMING AND IMPACT BECOME MORE CERTAIN. THE ONE WILD CARD IS FOG DEVELOPMENT TONIGHT AND HAVE LEFT THIS OUT OF THE TAFS AT THIS TIME. HOWEVER...PATCHY FOG MAY BECOME A PROBLEM IF WE CAN GET ANY PROLONGED CLEARING OVERNIGHT. THE LAST ISSUE OF CONCERN IS SOUTHWEST WINDS GUSTING UP TO 15 KTS AT TIMES THIS AFTERNOON. THESE WILL DIMINISH THIS EVENING BEFORE RAMPING BACK UP LATE WEDNESDAY MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP/ABE LONG TERM....KAS AVIATION...ABE
Hazardous weather outlook, Jun 21, 10:56 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1056 AM EDT TUE JUN 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1056 AM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING COULD BECOME SEVERE AS WELL...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY AND THURSDAY COULD BECOME STRONG TO SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY INCIDENTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. JP/ABE
In the hours before
Local storm report, Jun 21, 9:04 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
904 AM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 4 S IRVINE 37.64N 83.97W
06/20/2011 ESTILL KY 911 CALL CENTER
DRIVEWAYS OF SEVERAL RESIDENCES HAVE BEEN WASHED OUT INTO
THE ROADWAY AT RED LICK.
0813 AM FLASH FLOOD KAYJAY 36.74N 83.85W
06/20/2011 KNOX KY 911 CALL CENTER
BRUSH CREEK WAS REPORTED TO BE OUT OF ITS BANKS AND
CONTINUING TO FLOOD KY 225...HOMES AND OTHER ROADWAYS IN
THE AREA.
0838 AM FLOOD MIDDLESBORO 36.61N 83.72W
06/20/2011 BELL KY 911 CALL CENTER
SEVERAL ROADS ARE STILL CLOSED IN AND NEAR MIDDLESBORO
DUE TO FLOODING. MULTIPLE WATER RESCUES ARE ALSO UNDERWAY
AT THIS TIME IN THE MIDDLESBORO VICINITY.
0900 AM FLOOD CAMPTON 37.74N 83.55W
06/20/2011 WOLFE KY DEPT OF HIGHWAYS
CULVERTS OVERFLOWING DUE TO HEAVY RAINFALL. WATER OVER
ROADS AT WOLFE LAKE...ON 191 BETWEEN STILLWATER AND
CAMPTON...PLUMMERS CREEK ROAD AND JOHNSON ROAD.
0900 AM FLASH FLOOD BULAN 37.30N 83.17W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
A COUPLE FEET OF WATER FLOWING OVER HWY 476 AT THE
HARDBURLY EXIT. ALSO...BULAN-HINER ROAD CLOSED BY WATER
OVER THE ROAD.
0915 AM TSTM WND DMG DONGOLA 37.09N 82.84W
06/20/2011 LETCHER KY DEPT OF HIGHWAYS
SEVERAL TREES DOWNED ON HWY 119 NEAR LITTLE COWAN CREEK.
1000 AM FLASH FLOOD JACKSON 37.56N 83.38W
06/20/2011 BREATHITT KY NEWSPAPER
CAR DROVE INTO FLOOD WATERS NEAR THE BP STATION.
1000 AM HAIL NADA 37.81N 83.72W
06/20/2011 M0.88 INCH POWELL KY PUBLIC
1030 AM FLASH FLOOD JACKSON 37.56N 83.38W
06/20/2011 BREATHITT KY NEWSPAPER
BRIDGE HOLLOW ROAD IMPASSABLE DUE TO FLASH FLOODING.
1045 AM FLASH FLOOD WATTS 37.44N 83.31W
06/20/2011 BREATHITT KY DEPT OF HIGHWAYS
FLASH FLOODING ALONG WATTS ROAD.
1045 AM FLASH FLOOD WAR CREEK 37.59N 83.49W
06/20/2011 BREATHITT KY DEPT OF HIGHWAYS
HWY 541 AND MOST SIDE ROADS OFF OF HWY 541 ARE AFFECTED
BY FLASH FLOODING.
1045 AM FLASH FLOOD 2 S JACKSON 37.53N 83.38W
06/20/2011 BREATHITT KY DEPT OF HIGHWAYS
ROBINSON FORK CLOSED BY FLASH FLOODING.
1045 AM FLASH FLOOD 1 S YEADON 37.54N 83.46W
06/20/2011 BREATHITT KY DEPT OF HIGHWAYS
BELCHER FORK ROAD IMPASSABLE DUE TO FLASH FLOOD.
1048 AM FLOOD ELKATAWA 37.56N 83.43W
06/20/2011 BREATHITT KY TRAINED SPOTTER
MILLERS BRANCH HAS LEFT IT/S BANKS AND IS AT THE BOTTOM
OF THE BRIDGE GOING OVER HWY 52.
1100 AM FLASH FLOOD 6 NW HAZARD 37.31N 83.27W
06/20/2011 PERRY KY PUBLIC
KNEE DEEP FLOWING WATER OVER PIGEON ROOST ROAD. RESIDENTS
ARE STRANDED.
1110 AM FLASH FLOOD MEANS 37.95N 83.76W
06/20/2011 MENIFEE KY EMERGENCY MNGR
HWY 460 CLOSED DUE TO FLASH FLOODING.
1130 AM FLASH FLOOD 5 N HAZARD 37.33N 83.20W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
HARVEYTON ROAD CLOSED.
1130 AM FLASH FLOOD 5 NW HAZARD 37.30N 83.26W
06/20/2011 PERRY KY 911 CALL CENTER
ROAD AT TYPO HAS BEEN CLOSED.
1130 AM FLASH FLOOD 5 NW HAZARD 37.30N 83.26W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
LOWER SECOND CREEK RD. CLOSED.
1130 AM FLASH FLOOD 9 NW HAZARD 37.35N 83.31W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
16 MILE CREEK ROAD CLOSED.
0130 PM FLASH FLOOD BEATTYVILLE 37.58N 83.71W
06/20/2011 LEE KY CO-OP OBSERVER
BRIDGE WASHED OUT ON PAW PAW ROAD.
0230 PM FLOOD MIDDLESBORO 36.61N 83.72W
06/20/2011 BELL KY EMERGENCY MNGR
MANY RESIDENTALS AND COMMERCIAL LOCATIONS IN THE CITY ARE
FLOODED.
&&
ABELocal storm report, Jun 21, 9:14 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
914 AM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG EAST BERNSTADT 37.19N 84.12W
06/20/2011 LAUREL KY DEPT OF HIGHWAYS
SEVERAL TREES DOWN.
0215 AM TSTM WND DMG 2 E LONDON 37.13N 84.05W
06/20/2011 LAUREL KY DEPT OF HIGHWAYS
TREES DOWN ON OLD WAY ROAD.
0300 AM TSTM WND DMG WASIOTO 36.75N 83.69W
06/20/2011 BELL KY DEPT OF HIGHWAYS
TREE DOWN ON HARDBELL STATION ROAD NEAR THE WASIOTO GOLF
COURSE.
0310 AM TSTM WND DMG BIRDSEYE 36.74N 83.93W
06/20/2011 KNOX KY DEPT OF HIGHWAYS
TREES DOWN ON HWY 1809.
0505 AM TSTM WND DMG 1 ESE GOINS 36.69N 83.92W
06/20/2011 WHITLEY KY DEPT OF HIGHWAYS
SIXTY TO NINETY TREES BLOWN DOWN ON HWY 92E NEAR THE KNOX
COUNTY LINE.
0510 AM FLASH FLOOD KAYJAY 36.74N 83.85W
06/20/2011 KNOX KY EMERGENCY MNGR
*** 1 FATAL *** THREE TRAILERS WERE SWEPT OFF OF THEIR
FOUNDATIONS. ONE MALE OCCUPANT DIED IN THE FLOOD. ANOTHER
FEMALE OCCUPANT WAS RESCUED. FLOOD WATERS BLOCKED THE
ROADS UNTIL AFTER 630 AM HAMPERING THE EMERGENCY
RESPONSE.
0528 AM FLASH FLOOD MIDDLESBORO 36.61N 83.72W
06/20/2011 BELL KY TRAINED SPOTTER
NUMEROUS ROADS ARE UNDER WATER THROUGHOUT
MIDDLESBORO...INCLUDING 35TH AND 19TH...AND 25A. SPOTTER
ESTIMATES BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN
OVERNIGHT.
0540 AM FLASH FLOOD 2 NW CHENOA 36.69N 83.89W
06/20/2011 WHITLEY KY 911 CALL CENTER
MOTORISTS STRANDED IN THEIR CARS ALONG 92 E ABOUT 1 MILE
FROM THE BELL CO LINE. DISPATCHER REPORTED RESCUES ARE IN
PROGRESS.
0545 AM FLASH FLOOD MIDDLESBORO 36.61N 83.72W
06/20/2011 BELL KY EMERGENCY MNGR
ABOUT 4 INCHES OF WATER FLOWING ACROSS KY 25 E NEAR THE
MALL. NUMEROUS ROADS THROUGHOUT TOWN ARE UNDER WATER.
0730 AM FLOOD 4 S IRVINE 37.64N 83.97W
06/20/2011 ESTILL KY 911 CALL CENTER
DRIVEWAYS OF SEVERAL RESIDENCES HAVE BEEN WASHED OUT INTO
THE ROADWAY AT RED LICK.
0813 AM FLASH FLOOD KAYJAY 36.74N 83.85W
06/20/2011 KNOX KY 911 CALL CENTER
BRUSH CREEK WAS REPORTED TO BE OUT OF ITS BANKS AND
CONTINUING TO FLOOD KY 225...HOMES AND OTHER ROADWAYS IN
THE AREA.
0838 AM FLOOD MIDDLESBORO 36.61N 83.72W
06/20/2011 BELL KY 911 CALL CENTER
SEVERAL ROADS ARE STILL CLOSED IN AND NEAR MIDDLESBORO
DUE TO FLOODING. MULTIPLE WATER RESCUES ARE ALSO UNDERWAY
AT THIS TIME IN THE MIDDLESBORO VICINITY.
0900 AM FLASH FLOOD BULAN 37.30N 83.17W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
A COUPLE FEET OF WATER FLOWING OVER HWY 476 AT THE
HARDBURLY EXIT. ALSO...BULAN-HINER ROAD CLOSED BY WATER
OVER THE ROAD.
0900 AM FLOOD CAMPTON 37.74N 83.55W
06/20/2011 WOLFE KY DEPT OF HIGHWAYS
CULVERTS OVERFLOWING DUE TO HEAVY RAINFALL. WATER OVER
ROADS AT WOLFE LAKE...ON 191 BETWEEN STILLWATER AND
CAMPTON...PLUMMERS CREEK ROAD AND JOHNSON ROAD.
0915 AM TSTM WND DMG DONGOLA 37.09N 82.84W
06/20/2011 LETCHER KY DEPT OF HIGHWAYS
SEVERAL TREES DOWNED ON HWY 119 NEAR LITTLE COWAN CREEK.
1000 AM HAIL NADA 37.81N 83.72W
06/20/2011 M0.88 INCH POWELL KY PUBLIC
1000 AM FLASH FLOOD JACKSON 37.56N 83.38W
06/20/2011 BREATHITT KY NEWSPAPER
CAR DROVE INTO FLOOD WATERS NEAR THE BP STATION.
1030 AM FLASH FLOOD JACKSON 37.56N 83.38W
06/20/2011 BREATHITT KY NEWSPAPER
BRIDGE HOLLOW ROAD IMPASSABLE DUE TO FLASH FLOODING.
1045 AM FLASH FLOOD WAR CREEK 37.59N 83.49W
06/20/2011 BREATHITT KY DEPT OF HIGHWAYS
HWY 541 AND MOST SIDE ROADS OFF OF HWY 541 ARE AFFECTED
BY FLASH FLOODING.
1045 AM FLASH FLOOD 1 S YEADON 37.54N 83.46W
06/20/2011 BREATHITT KY DEPT OF HIGHWAYS
BELCHER FORK ROAD IMPASSABLE DUE TO FLASH FLOOD.
1045 AM FLASH FLOOD WATTS 37.44N 83.31W
06/20/2011 BREATHITT KY DEPT OF HIGHWAYS
FLASH FLOODING ALONG WATTS ROAD.
1045 AM FLASH FLOOD 2 S JACKSON 37.53N 83.38W
06/20/2011 BREATHITT KY DEPT OF HIGHWAYS
ROBINSON FORK CLOSED BY FLASH FLOODING.
1048 AM FLOOD ELKATAWA 37.56N 83.43W
06/20/2011 BREATHITT KY TRAINED SPOTTER
MILLERS BRANCH HAS LEFT IT/S BANKS AND IS AT THE BOTTOM
OF THE BRIDGE GOING OVER HWY 52.
1100 AM FLASH FLOOD 6 NW HAZARD 37.31N 83.27W
06/20/2011 PERRY KY PUBLIC
KNEE DEEP FLOWING WATER OVER PIGEON ROOST ROAD. RESIDENTS
ARE STRANDED.
1110 AM FLASH FLOOD MEANS 37.95N 83.76W
06/20/2011 MENIFEE KY EMERGENCY MNGR
HWY 460 CLOSED DUE TO FLASH FLOODING.
1130 AM FLASH FLOOD 5 NW HAZARD 37.30N 83.26W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
LOWER SECOND CREEK RD. CLOSED.
1130 AM FLASH FLOOD 5 N HAZARD 37.33N 83.20W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
HARVEYTON ROAD CLOSED.
1130 AM FLASH FLOOD 9 NW HAZARD 37.35N 83.31W
06/20/2011 PERRY KY FIRE DEPT/RESCUE
16 MILE CREEK ROAD CLOSED.
1130 AM FLASH FLOOD 5 NW HAZARD 37.30N 83.26W
06/20/2011 PERRY KY 911 CALL CENTER
ROAD AT TYPO HAS BEEN CLOSED.
0130 PM FLASH FLOOD BEATTYVILLE 37.58N 83.71W
06/20/2011 LEE KY CO-OP OBSERVER
BRIDGE WASHED OUT ON PAW PAW ROAD.
0230 PM FLOOD MIDDLESBORO 36.61N 83.72W
06/20/2011 BELL KY EMERGENCY MNGR
MANY RESIDENTALS AND COMMERCIAL LOCATIONS IN THE CITY ARE
FLOODED.
&&
ABESpecial weather statement, Jun 21, 2:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 226 PM EDT TUE JUN 21 2011 KYZ086>088-116-117-211915- CLAY-LESLIE-KNOX-HARLAN-BELL- 226 PM EDT TUE JUN 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EDT TUESDAY AFTERNOON... EXTREME SOUTHEASTERN CLAY... SOUTHERN LESLIE... EAST CENTRAL KNOX... NORTHWESTERN HARLAN AND NORTHEASTERN BELL. AT 226 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SANDY FORK... OR 12 MILES WEST OF HARLAN...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SPRUCE PINE AROUND 235 PM EDT...WARBRANCH AROUND 240 PM EDT...BLEDSOE AROUND 245 PM EDT...MOZELLE AROUND 250 PM EDT AND CHAPPELL AROUND 255 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Jun 21, 2:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT TUE JUN 21 2011 KYZ113-115-117-118-211915- KNOTT-PERRY-LESLIE-LETCHER- 235 PM EDT TUE JUN 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EDT TUESDAY AFTERNOON... SOUTHWESTERN KNOTT... SOUTHEASTERN PERRY... CENTRAL LESLIE AND WEST CENTRAL LETCHER. AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOSKINSTON... OR 6 MILES SOUTH OF HYDEN...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CINDA AROUND 240 PM EDT...CUTSHIN AROUND 245 PM EDT...DALEY AROUND 250 PM EDT...FREW AROUND 255 PM EDT AND SLEMP AROUND 300 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:07 PM EDT | River Flood Advisory | JKL | Estill | 29 hr |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 29 min |
| Jun 21, 4:52 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| Jun 21, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 17 min |
| Jun 21, 5:27 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
| Jun 21, 7:16 PM EDT | Areal Flood Advisory | JKL | McCreary, Whitley | 3 hr |
| Jun 21, 7:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Rockcastle and 1 more | 47 min |
| Jun 21, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 43 min |
| Jun 21, 7:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Owsley, Wolfe | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.